MAUDE Adverse Event Report: CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 180237
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: the actual device was returned to the manufacturer for physical evaluation.An exterior visual inspection of the returned cycler showed no signs of physical damage.There were visual indications of dried fluid within the cassette compartment, however; there were no burrs or sharp edges in cassette area that may have punctured a cassette membrane.The valve actuation test failed.The failure was due to balloon valve leaking causing the drain line unable to be detected and causing the compressor to continually run causing the audible sound.A known good valve was installed to continue testing.The valve actuation and system air leak tests passed.During internal visual inspection of the returned cycler revealed an internal short on the bottom of the back plane board.The internal short found was unrelated to the reported issue.The internal visual inspection also revealed there were visual indications of dried fluid underneath the pump assembly on the bottom cover.The cause of the dried fluid could not be determined.The cycler tested positive for glucose.A review of the device manufacturing records was conducted by the manufacturer.There were no deviations or non-conformances during the manufacturing process.In addition, a device history record (dhr) review was performed and verified that the results of the in-progress and final quality control (qc) testing met all requirements.The cycler was refurbished following the evaluation.
 
Event or Problem Description
A peritoneal dialysis (pd) patient contacted fresenius technical support to report the liberty pdx cycler alarmed with a dl drain line is blocked message and balloon valve leak warning during step 2 of setup.The cycler also produced a noise like a motor running during setup.The fresenius technical support representative issued a replacement cycler and advised the patient to discontinue using the machine.The patient was advised to inform the peritoneal dialysis registered nurse (pdrn) of the cycler replacement.Upon follow up with the patient, it was confirmed that no patient adverse effects were experienced and no medical intervention was required.The patient was able to complete treatment via manual exchanges.The cycler was returned to the manufacturer and a replacement cycler was provided and received.Upon physical evaluation of the cycler by the manufacturer, it was identified that the transformer on the inverter board had an internal short.

Brand Name
LIBERTY PDX CYCLER ASSY (NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
MDR Report Key9787546
Report Number2937457-2020-00432
Device Sequence Number2649700
Product Code FKX
UDI-Device Identifier00840861100989
UDI-Public00840861100989
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number180237
Device Catalogue NumberRTLR180237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2020
Initial Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1